MAUDE Adverse Event Report: DEPUY SYNTHES SPINE EXPEDIUM VERSE; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SYNTHES SPINE EXPEDIUM VERSE; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 199721740
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was returned for evaluation.Investigation will be conducted.Follow up will be filed with findings.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The screw was inserted without no problem however when the rod was placed and correction maneuver carried out the surgeon could not get a locking cap into the head of the screw.We tried 2 locking caps and this still did not sit properly and unfortunately resulted in the rest of the locking caps being removed and rod removed for him to have to replace the screw.I have looked at the screw and it looks it was damaged.Please can this be investigated and a replacement sent out.
 
Additional Manufacturer Narrative
Visual examination of the returned device revealed threads were torn and the drive feature was stripped.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.A definitive root cause cannot be positively determined.However, a likely root cause maybe inadvertently cross threading occurred coupled with unexpectedly high amounts of force being placed during insertion.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM VERSE
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6910275
Report Number1526439-2017-10789
Device Sequence Number10920904
Product Code NKB
UDI-Device Identifier10705034442112
UDI-Public(01)10705034442112
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number199721740
Device Catalogue Number199721740
Device Lot Number101339
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2017
Initial Date Received by Manufacturer 09/01/2017
Supplement Date Received by Manufacturer11/13/2017
Initial Report FDA Received Date10/03/2017
Supplement Report FDA Received Date11/14/2017
Patient Sequence Number1